Vehicle routing with probabilistic capacity constraints

Noorizadegan, Mahdi and Chen, Bo (2018) Vehicle routing with probabilistic capacity constraints. European Journal of Operational Research, 270 (2). pp. 544-555. ISSN 0377-2217

[img]
Preview
Text
1-s2.0-S0377221718303138-main.pdf - Accepted Version
Available under License Creative Commons Attribution 4.0.

Download (657kB) | Preview
Official URL: https://doi.org/10.1016/j.ejor.2018.04.010

Abstract

In this paper, we study chance-constraint vehicle routing with stochastic demands. We propose a set-partitioning formulation for the underlying problem and solve it via a branch-and-price method. Our method is flexible in modeling different types of demand randomness while ensuring that the resulting problem is tractable. An extensive computational analysis, which includes simulation tests and a sensitivity analysis, is carried out to investigate the solution quality and computational efficiency. Some large instances of the underlying problems from the VRP library are solved to optimality for the first time. Our sensitivity analysis provides some useful insights about the impact of the probability of route failure on the decision variables, the expected cost and the route reliability.

Item Type: Article
Uncontrolled Keywords: routing, chance-constrained programming, set-partitioning formulation
Subjects: G200 Operational Research
N100 Business studies
N800 Tourism, Transport and Travel
Department: Faculties > Business and Law > Newcastle Business School
Depositing User: John Coen
Date Deposited: 17 Mar 2021 09:11
Last Modified: 31 May 2021 14:41
URI: http://nrl.northumbria.ac.uk/id/eprint/45716

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics